Cymbalta Wearing Off

Discussion in 'Fibromyalgia Main Forum' started by fnx3, Mar 23, 2009.

  1. fnx3

    fnx3 New Member

    Hi again,

    About 4 months ago I started on Cymbalta. It was wonderful - I couldn't believe just how much I could do so quickly again - watch TV, read books, do housework, cook food for my family, etc.

    However, in the past few weeks I have started to feel fatigued again. Went to the doc & he took all the tests - only my thyroid was a bit elevated but then again it usually is.

    I think the vivid dreams have something to do with it - I dream flat out all night - really complicated, challenging dreams. I think this is depriving me of enough deep sleep each night. This dreaming only started with the Cymbalta & it has just got worse & worse.

    I have heard that the benefits of anti-depressants can sometimes "wear off" after a few months. I am wondering if this may be what is happening to me with the Cymbalta.

    Has anyone else experienced this?
  2. fnx3

    fnx3 New Member

    I have bumped this up because I am know there are a LOT of people out there who have been on cymbalta - has anyone experienced the benefits of Cymbalta wearing off after a few months???
  3. Empower

    Empower New Member

    I took it, but it never worked for me

    Maybe your dosage needs adjusted?

    What did the doc say?
  4. fnx3

    fnx3 New Member

    Hi Empower,

    Well, my doc hardly ever says anything to me - ha ha! Grrrrrrr :(

    He actually asked me what i wanted to do! But he did reduce the dosage fr 60mg down to 30mg. He just did this because I asked him to with the idea of reducing the dreaming.

    It hasn't reduced the dreaming one bit so far, but it's been only a week - I think it will take a few weeks for the levels of the drug to drop in my hormone system.

    But I also noticed that my feet & legs started getting weak again with exercise & that the muscle twitches have started again. Phooey!
  5. Empower

    Empower New Member

    Don't you just love all the side effects of drugs????

    Yes, Cymbalta didnt do much for me but make me extremely anxious and depressed!

    I started taking a very small dose of Effexor again, more for my ability to handle this DD - I noticed that the dreams were starting up again

  6. fnx3

    fnx3 New Member

    I hate those dreams!

    I actually read somewhere on the net, that a psychologist suggested that you can use this anti-depressant induced dreaming as a tool for psycho-analysis - What the !@#%! - I am already so worn out by the time I wake up that the idea of then trying to go back thru & analyse what the hell it all meant to myself personally is just too exhausting to even contemplate.

    I prefer a nice BIG, LONG, DEEP sleep where from the time yr head hits the pillow until you wake up, you were aware of absolutely NOTHING! that's my idea of good sleep therapy : )
  7. loto

    loto Member

    I have taken Cymbalta for nerve pain since I had back surgery about 4 years ago. Now I take it for FM, for which I was just diagnosed about a year ago. When I was diagnosed with FM, the doctor raised my dosage to 120 mg per day. I take both capsule at the same time in the evening, because it makes me sleepy. I have crazy dreams also!!!!! But anyway, maybe ask your doc if he/she will raise your dosage, if it is helping you. Sometimes that's all that needs done. I did notice more pain relief after my dosage was raised. So, our bodies get so used to stuff, that we're always having to take more! I've had to do the same thing with vicodin.
    There are some mornings that I feel like I haven't slept at all, and I wonder too if it is because of the crazy dreams. There were a few times I had the same dream, and I woke my husband and dogs yelling in my sleep. I dreamt I was trying to get an "evil spirit" out of someone, and was yelling, "get the hell out! get the hell out!!" Of course now I laugh about it, but during the dream it felt so real and intense! SO, I keep taking the Cymbalta because for me, it's benefits outweigh the crazy dreams.
    Just know you're not alone!
    best wishes
  8. debilyn

    debilyn New Member

    ...for 3 months. It doesn't seem to be doing anything for me. I do have the crazy dreams all night long and often wake up exhausted. I had them before starting Cymbalta, though.
  9. Jordane

    Jordane New Member

    I have been taking it for month now, and I don't see any different affects than I did from zoloft. I was told it would help with the pain; nausea;sleeping, doesn't.....not me anyway.
    I only have a few left in the bottle, I will finish them because the little puppies cost me $132.++ !!!! But I won't be getting them again!!!

  10. Debra49659

    Debra49659 New Member

    I woke my husband and dogs yelling in my sleep. I dreamt I was trying to get an "evil spirit" out of someone, and was yelling, "get the hell out! get the hell out!!"

    lmao....loto you gave me a real belly laugh with that one...thanks:) I can only imagine what your poor husband and dogs were thinking, eh? What a shocker!!

    On the subject of Cymbalta, I also couldn't take made me manic. But I have had really vivid dreams with vicodin. I can totally agree with what you are saying. It's like all night you are living another day only spookier!!

    Talk to your doctor again...maybe Cymbalta isn't right for you??

  11. tuba

    tuba New Member

    Hi FNX3, Yes, sorry to say that my Cymbalta wore off after 3 months. Happily, I did not have any of the vivid dreams that you mentioned. I was so sad & upset, because the Cymbalta had been working so well, up to then. It had really helped me with both the fatigue and the pain. In fact, when the Cymbalta stopped working for me, things were worse than before I started taking it. Doc stepped me down gradually & warned me not to just stop taking it all at once. It took me 3 weeks to get off of the Cymbalta. Now I am on Neurontin. It helps, but just had my dosage increased with that too due to pain. I am getting very frustrated & still waiting for the "magic pill" or dosage that will work for me. Hope that you are able to find one for you. Sometimes I feel like I am searching for the Holy Grail. Tuba